MAUDE Adverse Event Report: PENUMBRA, INC. SWIFTPAC COIL; HCG, KRD

PENUMBRA, INC. SWIFTPAC COIL; HCG, KRD
Catalog Number 400SWPC45
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The product lot number was not provided; therefore, the manufacturing records could not be reviewed.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the middle meningeal artery (mma) using swiftpac coil (swiftpac), a non-penumbra microcatheter, and a non-penumbra guide catheter.During the procedure, while advancing a swiftpac coil into the target location, the physician noticed the swiftpac coil was too long for the vessel and decided to remove the coil.While retracting the swiftpac coil, the swiftpac coil had unintentionally detached.The physician attempted to push the detached swiftpac coil into the vessel using the pusher assembly, but the coil was too large and could not be pushed all the way into the vessel.Therefore, the physician used a wire to push most of the detached swiftpac coil into the vessel with some of the coil remaining maxillary artery.The physician determined it was safe to leave the detached swiftpac coil partially in the maxillary artery.The procedure had ended at this point.

Brand Name
SWIFTPAC COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key22167978
Report Number3005168196-2025-00195
Device Sequence Number13061454
Product Code HCG
UDI-Device Identifier00815948029576
UDI-Public00815948029576
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K230284
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number400SWPC45
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2025
Initial Report FDA Received Date06/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown